How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Physician
Category: Endocrinology
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Endocrinology Question Here...
Dr. SH is online now

Please can you help. My blood msugar levels are generally quite

Customer Question

Please can you help. My blood msugar levels are generally quite constant i.e. between 7.00 to 9.5. On Thursday - after a steroid injection in shoulder - I dont know if this is relevant? - I became very thirsty in the evening. My blood sugar levels for next morning fasting had risen to 17.4. and continued to rise throughout the day. 2 hours after dinner they reached 24.5 and before bedtime measured 19.7. This morning my fasting level was18.4. I am on tablets and insulin for my condition and am quite anxious as this has never happened before and I do not know what maximum should be before there are conditions that are considered serious. I have raised insulin level from 24 to 26 thisd am but dont know what else to do. Would be grateful for advice. Thankyou very much.
Submitted: 3 years ago.
Category: Endocrinology
Expert:  Dr. SH replied 3 years ago.

Dr. Shahzad MD :

hi

Dr. Shahzad MD :

thank you for writing to us

Dr. Shahzad MD :

The thing is that steroids do raise blood glucose levels and that is the most likely reason why your glucose levels have become high

Dr. Shahzad MD :

The blood glucose of around 20 is a very high glucose level and is an indication to visit the ER

Dr. Shahzad MD :

Therefore I would recommend that you should visit the emergency department and get your insuling dose adjusted and have this high level of glucose treated.

Dr. Shahzad MD :

Let me know if you have any further questions.

Dr. Shahzad MD :

Do rate me for my services when you are done asking.

Dr. Shahzad MD :

Kindest Regards

Customer: replied 3 years ago.

I had sort of come to this conclusion myself but am glad to have it confirmed. I raised my insulin dose slightly and blood levels are now coming down slowly. I shall go and see my GP Monday and talk to him. Thankyou. I was really concerned as I have never experienced this before.

Expert:  Dr. SH replied 3 years ago.
If your blood glucose has normalized then you can safely go to your GP on Monday. I understand your concerns coz your blood glucose did go up a lot.